Oklahoma, 2019Damaging Wind and High Wind in Oklahoma, June 14, 2019
June 14, 2019 · NWS OUN · 4 events in 4 counties and zones
Strong winds affected portions of far northern Oklahoma on the 14th.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds affected portions of far northern Oklahoma on the 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 9:59 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 13, 9:59 PM CST, 2 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1059 PM CDT Thu Jun 13 2019
.AVIATION...
14/06Z TAFs. VFR conditions still expected to prevail, with MVFR
not out of the question near TSRA through 12Z mainly western
Oklahoma. Will go ahead and go with tempo groups most locations
through the night although strong storms unlikely. Will keep
mention of LLWS at all but far western Oklahoma terminals. Gusty
south winds across all terminals tomorrow with storms possible
western Oklahoma and western north Texas toward end of forecast.
&&
.PREV DISCUSSION... /issued 927 PM CDT Thu Jun 13 2019/
UPDATE...
Decreased the chance of showers/storms, especially across central
Oklahoma.
DISCUSSION...
Thunderstorms across the Texas and Oklahoma panhandles should
weaken as they approach the 100th meridian later tonight. The
instability axis is forecast to be to the west with decreasing
MUCAPE/instability farther to the east. The remnants of any
convection may affect western Oklahoma/adjacent parts of north
Texas. Additional convection may develop late tonight, especially
across north central Oklahoma, as a 700 mb jet passes by.
Based on the aforementioned analysis, opted to have the highest
probabilities for showers/storms across western Oklahoma/adjacent
north Texas and across north central Oklahoma. The most
appreciable decrease in probabilities was across central Oklahoma.
Mahale
PREV DISCUSSION... /issued 634 PM CDT Thu Jun 13 2019/
AVIATION...
14/00Z TAFs. VFR conditions are expected to prevail, with MVFR not
out of the question in and near stronger storms late tonight but
not included in forecast. Strongest storms will likely stay west
and south of terminals. Best coverage of precipitation likely
across far northern Oklahoma toward and after 12Z as mid-level
trough progresses over region but this activity will mainly be
elevated showers with embedded TSRA possible. Will keep mention of
LLWS at all but far western Oklahoma terminals tonight. Gusty
south winds across all terminals tomorrow with any storms later
tomorrow after end of this forecast.
PREV DISCUSSION... /issued 328 PM CDT Thu Jun 13 2019/
DISCUSSION...
A nocturnal MCS is expected to develop late this afternoon and
evening as storms now developing over New Mexico join into a
cluster and move east. These storms, assuming they hold together,
will reach the western border of our forecast area around midnight
tonight, then continue east overnight.
The remaining convection is then expected to weaken during the day
on Friday, with minimal chances for storms the remainder of the
day. However, if storms can form in central Oklahoma in the
Friday afternoon environment (as forecast by the NAM, at least),
they could be quite severe. It is much more likely that storms
will not form, since it is unlikely there will be any focusing
mechanism, and the cap may prove too strong anyway.
As weak waves flow through the generally zonal flow over the
weekend and into early next week, expect periodic bouts of
showers and thunderstorms through the remainder of the forecast
period.
Oklahoma City's first 90 degrees F temperature of the year may
occur on Saturday, as warm low-level air is brought northeast from
southwest Texas. Higher chances of rain on Sunday into next week
will bring daytime readings back down closer to average.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 63 87 71 92 / 30 30 10 0
Hobart OK 64 92 71 96 / 40 20 10 10
Wichita Falls TX 66 92 75 97 / 30 30 10 10
Gage OK 61 89 66 91 / 30 10 10 10
Ponca City OK 61 84 70 90 / 40 30 10 10
Durant OK 63 87 72 90 / 10 30 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
10/11
Hazardous weather outlook, Jun 13, 7:37 PM CST, 4 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
837 PM CDT Thu Jun 13 2019
OKZ004>048-050>052-TXZ083>090-150145-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
837 PM CDT Thu Jun 13 2019
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Tonight...
.Thunderstorms...
A chance for thunderstorms exists after midnight. A few strong to
marginally severe storms are possible across parts of western
Oklahoma and adjacent parts of north Texas. Wind gusts up to 65
mph and hail up to the size of quarters will be possible. Heavy
rainfall and flooding will also be a hazard.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
.Thunderstorms...
On Friday and Saturday, there is a slight risk for severe
thunderstorms across western Oklahoma, with a marginal risk
extending into central Oklahoma. Large hail, damaging winds, and
heavy rain which could lead to flooding are the main concerns.
Thunderstorm chances then continue off and on into next
week, with strong to severe storms possible.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Mahale
In the hours before
Special weather statement, Jun 13, 10:29 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1129 PM CDT Thu Jun 13 2019
OKZ004-009-140515-
Harper OK-Ellis OK-
1129 PM CDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harper and north
central Ellis Counties Until 1215 AM CDT...
AT 1127 PM CDT, a strong thunderstorm was located 5 miles west of
Laverne, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Laverne and May.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3680 10000 3678 9955 3651 9963 3665 10000
TIME...MOT...LOC 0427Z 284DEG 29KT 3674 10000
03
Special weather statement, Jun 14, 12:04 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
104 AM CDT Fri Jun 14 2019
OKZ005-006-140645-
Alfalfa OK-Woods OK-
104 AM CDT Fri Jun 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Alfalfa and east
central Woods Counties Until 145 AM CDT...
AT 101 AM CDT, a strong thunderstorm was located 5 miles south of
Alva, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
Locations impacted include...
Alva, Cherokee, Dacoma, Lambert, Avard, Ingersoll and Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3663 9883 3681 9879 3689 9828 3662 9824
TIME...MOT...LOC 0601Z 264DEG 30KT 3673 9869
03
High Wind, Harper
- When
- June 14, 12:10 AM CST to 1:00 AM CST
- Where
- Harper forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $200
- Reported by
- Public
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
High winds associated with wake low blew over a swingset.
High Wind, Ellis
- When
- June 14, 1:23 AM CST
- Where
- Ellis forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
High Wind, Custer
- When
- June 14, 2:35 AM CST
- Where
- Custer forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Thunderstorm Wind, Woods
- When
- June 14, 10:35 PM CST
- Where
- Woods County, 13 mi NNE of Camp Houston
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.984, -99.030
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Mississippi, June 14, 20192 deaths · 1 event
- Flash Flood and Hail in Nebraska, June 14 to 15, 2019$4.6 million · 1.75 in hail · 15 events
- Damaging Wind in Wisconsin, June 14, 2019$100,000 · 56 kt wind · 1 event
- High Surf in Hawaii, June 14 to 15, 201914 events
- Damaging Winds in Kansas, June 14 to 15, 201965 kt wind · 14 events
- Hail and Damaging Winds in Kansas, June 14, 20191 in hail · 12 events
- Hail in Montana, June 14, 20192.5 in hail · 9 events
- Dust Storm and Hail in Kansas, June 14, 20192 in hail · 9 events
- Hail and Damaging Wind in Montana, June 14, 20191 in hail · 3 events
- Flooding in Nevada, June 14 to 30, 2019$1,000 · 2 events
- Hail in Montana, June 14, 20191.75 in hail · 2 events
- Damaging Winds in Nevada, June 14 to 17, 201956 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 834053, 840443, 840447, 834097.